South Carolina, 2015Tornado and Flash Flooding in South Carolina, June 9, 2015
June 9, 2015 · NWS CHS · 26 events in 6 counties and zones
A broken line of strong thunderstorms developed within an inland trough of low pressure and moved southward across southeast South Carolina. These storms produced large hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of strong thunderstorms developed within an inland trough of low pressure and moved southward across southeast South Carolina. These storms produced large hail and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 9, 12:41 PM EST, 44 minutes earlier.
Area forecast discussion, Jun 9, 12:41 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT TUE JUN 9 2015
.SYNOPSIS...
HIGH PRESSURE WILL RETREAT INTO THE ATLANTIC AS A WEAKENING COLD
FRONT MOVES INTO THE CAROLINAS AND DISSIPATES ON WEDNESDAY. A
PIEDMONT TROUGH WILL THEN PREVAIL INTO EARLY NEXT WEEK WHILE HIGH
PRESSURE BECOMES THE PRIMARY WEATHER FEATURE THURSDAY THROUGH
EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE
OFFSHORE AS A H5 SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED
STATES. LATEST WATER VAPOR IMAGERY INDICATES A SLIGHTLY SLOWER
PROGRESSION OF THE SHORTWAVE THAN MODELS HAVE SUGGESTED...THUS
ENHANCED SHOWER AND THUNDERSTORM ACTIVITY COULD BE DELAYED FOR A
SHORT PERIOD. THE SHORTWAVE WILL BE THE PRIMARY FORCING MECHANISM
THAT KICKS OFF SHOWERS AND THUNDERSTORMS OVER A WARM AND MOIST
AIRMASS EARLY THIS AFTERNOON...AS CURRENTLY SEEN OVER CENTRAL
GEORGIA VIA RADAR IMAGERY. LATEST MESOANALYSIS INDICATES AN ERODING
CAP WITH CONVECTION INITIATING OVER INLAND AREAS MAINLY BETWEEN 1 TO
2 PM THIS AFTERNOON. COVERAGE SHOULD THEN BECOME MORE WIDESPREAD
AS A SEABREEZE MAKES WAY INLAND.
THERE WILL BE A RISK OF SOME STRONGER THUNDERSTORMS DURING PEAK
HEATING THIS AFTERNOON...WITH BEST CHANCES OCCURRING WHERE WIND
FIELDS ARE SLIGHTLY STRONGER OVER THE TRI-COUNTY AREA. IT IS HERE
WHERE THE SPC CURRENTLY HAS A MARGINAL RISK OF SEVERE WEATHER.
MODEST DCAPES WITHIN A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY
PWATS NEAR 1.8 INCHES AS WELL AS THE LACK OF SIGNIFICANT SHEAR AND
POOR MID LVL LAPSE RATES INDICATE PULSE TYPE THUNDERSTORMS CAPABLE
OF PRODUCING WET MICROBURSTS. ALTHOUGH THE MAIN THREAT OF SEVERE
WEATHER SHOULD OCCUR OVER NORTHERN AREAS THIS AFTERNOON...WE COULD
SEE A FEW STRONGER THUNDERSTORMS IN SOUTHEAST GEORGIA AS WELL WHERE
SBCAPES ARE NOW UP TO 4000 J/KG AHEAD OF THE APPROACHING H5
SHORTWAVE.
OVERALL HIGH TEMPS REMAIN ON TRACK THIS AFTERNOON DESPITE SOME CLOUD
COVER. EXPECT TEMPS TO PEAK IN THE UPPER 80S TO NEAR 90...WARMEST
OVER SOUTHEAST GEORGIA WHERE CONVECTION IS SLIGHTLY DELAYED.
TONIGHT...CONVECTION IS EXPECTED TO EVOLVE INTO THE EVENING SUCH
THAT THE BEST COVERAGE WILL BE ALONG AND SOUTH OF I-16 INCLUDING THE
GEORGIA COASTAL WATERS. BY LATE IN THE OVERNIGHT...THE BEST FORCING
WILL BE CENTERED ACROSS THE CHARLESTON COUNTY WATERS WITH SOME
COVERAGE POSSIBLE BACK ACROSS THE COASTLINE. CONFIDENCE IN OVERNIGHT
SHOWERS/THUNDERSTORMS IS ON THE LOW SIDE AS ITS DIFFICULT TO KNOW
HOW WORKED OVER THE ATMOSPHERE WILL BE AND WHAT MESOSCALE BOUNDARIES
MAY BE LURKING AROUND. IT WILL BE ANOTHER MILD NIGHT...WITH LOWS IN
THE LOW 70S INLAND RANGING TO THE MID 70S AT THE COAST.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WEDNESDAY...A WEAK MID AND UPPER TROUGH WILL LINGER FOR ONE MORE
DAY...WHILE A WEAKENED EAST-WEST ALIGNED COLD FRONT ACROSS THE
CAROLINAS BECOMES DIFFUSE AND DISSIPATES. THE REMNANTS OF THE
FRONT...THE RESULTANT SEA BREEZE AND SOME STRUNG OUT VORTICITY ALOFT
WILL PROVIDE THE NECESSARY FOCUS FOR CONVECTION. SHOWERS/T-STORMS
WILL BEGIN DURING MIDDAY ALONG AND INLAND FROM THE SEA BREEZE AS WE
REACH OUR CONVECTIVE TEMP...THEN COVERAGE INCREASES AND PEAKS IN THE
AFTERNOON AROUND 50 PERCENT. THE THERMODYNAMIC ENVIRONMENT IS DECENT
AND WHERE BOUNDARY INTERACTIONS/MERGERS OCCUR THERE COULD CERTAINLY
BE ISOLATED STRONG TO MARGINALLY SEVERE STORMS. BUT GIVEN PWATS
BETWEEN 1 AND 2 STANDARD DEVIATIONS ABOVE NORMAL AND SLOW STORM
MOTION...LOCALLY HEAVY RAINFALL WILL ALSO BE CAUSE FOR CONCERN.
DESPITE SKIES BECOMING MOSTLY CLOUDY...WARM ADVECTION WILL BOOST
TEMPS INLAND TO THE UPPER 80S OR NEAR 90. MUCH OF THE CONVECTION IS
DIURNALLY DRIVEN AND BEGINS TO DWINDLE PRIOR TO MIDNIGHT...WITH THE
BULK OF THE ACTIVITY FOUND IN THE OCEAN OVERNIGHT.
THURSDAY...A SUB-TROPICAL ATLANTIC RIDGE THROUGHOUT MUCH OF THE
VERTICAL WILL START TO BUILD ACROSS THE LOCAL DISTRICT...WITH THE
FORMATION OF A PIEDMONT TROUGH AT THE SURFACE. THAT FEATURE AND THE
SEA BREEZE WILL BE THE MAIN TRIGGERS FOR CONVECTION...AND WITH THE
AVAILABILITY OF DEEP MOISTURE WITH PWATS AGAIN 1 TO 2 STANDARD
DEVIATIONS ABOVE NORMAL...WILL ALLOW FOR SCATTERED SHOWERS/T-STORMS
AGAIN. THE LACK OF FORCING ALOFT WILL LIMIT THE COVERAGE OF STRONG
TO SEVERE STORMS. EXPECTING MOST COMMUNITIES TO HIT 90 BEFORE RAINS
DEVELOP.
FRIDAY...STRENGTHENING SUB-TROPICAL HIGH PRESSURE WILL EXPAND
FURTHER ACROSS THE AREA WITH MID LEVEL HEIGHTS TO REACH 5900 METERS.
THE MAIN RIDGE AXIS AT THE SURFACE WILL BE SITUATED NEAR OR JUST
SOUTH OF THE CWFA...WITH A PROMINENT PIEDMONT TROUGH TO REMAIN IN
PLACE. WHILE THERE IS STILL CONSIDERABLE MOISTURE...LARGE SCALE
SINKING MOTION IS ALSO IN PLACE. THIS WILL LIMIT OUR CHANCES OF
SHOWERS/T-STORMS TO 20-30 PERCENT AT MOST. 850 MB TEMPS WILL CLIMB
TO NEAR 18C...WHICH SUPPORTS MAX TEMPS AT THE SURFACE 90-94F INLAND
FROM THE INTRA-COASTAL.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE
THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB
TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR
DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW
DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH
OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT
FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH
AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON
WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK.
THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE
ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO
EARLY NEXT WEEK.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
DETERIORATING CONDITIONS ARE ANTICIPATED THIS AFTERNOON AS SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP OVER THE REGION.
MVFR CONDITIONS WILL BE POSSIBLE BETWEEN 18-22Z AT CHS...FOLLOWED
BY MVFR CONDITIONS AT THE SAV TERMINAL BETWEEN 19-22Z. TEMPO
GUSTS BETWEEN 15-25 KTS HAVE ALSO BEEN MAINTAINED IN THE TAFS
DURING SHOWER/THUNDERSTORM ACTIVITY THIS AFTERNOON. THERE IS ALSO
A LOW CHANCE OF IFR CONDITIONS AT EITHER TERMINAL SHOULD A HEAVY
THUNDERSTORM OCCUR. VFR CONDITIONS WILL LIKELY RETURN
OVERNIGHT...BUT THERE WILL CONTINUE TO BE A RISK OF A SHOWER
AND/OR THUNDERSTORM AT EITHER TERMINAL THROUGH AT LEAST MIDNIGHT.
EXTENDED AVIATION OUTLOOK...TEMPORARY FLIGHT RESTRICTIONS ARE
POSSIBLE DUE TO SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS.
&&
.MARINE...
THIS AFTERNOON...SOUTHWEST FLOW AS HIGH AS 15-20 KTS WILL BE
POSSIBLE BETWEEN A WEAKENING COLD FRONT WELL TO OUR
NORTH/NORTHWEST AND HIGH PRESSURE OVER THE SOUTHWEST ATLANTIC.
WIND GUSTS COULD BE SLIGHTLY HIGHER NEAR THE TIME OF A SEABREEZE
CIRCULATION BEGINNING TO SHIFT INLAND EARLY THIS AFTERNOON...BUT
THE FREQUENCY OF HIGHER WINDS SHOULD BE SHORT-LIVED IN NATURE AND
REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA. SEAS WILL RANGE
BETWEEN 2-4 FT...HIGHEST IN OFFSHORE GEORGIA WATERS. ISOLATED TO
SCATTERED THUNDERSTORMS WILL ALSO IMPACT THE WATERS THIS
AFTERNOON...OCCASIONALLY DISRUPTING THE SYNOPTIC FLOW.
TONIGHT...ANOTHER NOTABLE NOCTURNAL SURGE IS EXPECTED TO BRING
ABOUT 15-20 KT OF FLOW. SEAS WILL GENERALLY BE 2-3 FT WITHIN 20 NM
WITH A FEW 4 FOOTERS POSSIBLE RIGHT AROUND 20 NM. FOR THE OUTER
WATERS...3-4 FT. THUNDERSTORMS WILL IMPACT THE WATERS AT
TIMES...WITH THE BEST CHANCE FOR STORMS LATE TONIGHT.
WEDNESDAY...A DECENT SW FLOW WILL PREVAIL BETWEEN THE REMAINS OF A
COLD FRONT TO THE NORTH AND EXPANDING ATLANTIC HIGH PRESSURE. WHEN
SEA BREEZE CIRCULATIONS ARE THROWN INTO THE MIX IT WILL SUPPORT AS
HIGH AS NEAR 15 KT AND GUSTY DURING THE AFTERNOON. SCATTERED SHOWERS
AND T-STORMS COULD THROW OUT EVEN STRONGER WINDS WITH LIGHTNING
STRIKES ALSO A CONCERN.
THURSDAY THROUGH SUNDAY...THE SYNOPTIC PATTERN REVEALS TWO PRIMARY
FEATURES...THE INLAND PIEDMONT TROUGH AND A 1024 MB SUB-TROPICAL
RIDGE SITUATED GENERALLY EAST-WEST ALONG ROUGHLY 30 DEGREES NORTH
LATITUDE. THIS WILL RESULT IN TYPICAL VARIATIONS IN WINDS DUE TO
AFTERNOON/EVENING SEA BREEZE INFLUENCES AND NIGHT TIME/EARLY MORNING
LAND BREEZE EFFECTS. ON AVERAGE WINDS WILL BE HELD TO 15 KT OR
LESS...BUT THERE IS A POTENTIAL FOR PERIODIC HIGHER WINDS DEPENDENT
UPON HOW ROBUST THE ATLANTIC RIDGE BECOMES AND HOW HIGH LAND TEMPS
ARE ABLE TO REACH.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...
LONG TERM...
AVIATION...DPB
MARINE...DPB
Hazardous weather outlook, Jun 9, 2:32 AM EST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
332 AM EDT TUE JUN 9 2015
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-100745-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
332 AM EDT TUE JUN 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE AREA FROM LATE THIS MORNING THROUGH
THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH
DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. THE MAIN TIME PERIOD
FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM TO 9 PM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 12:56 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT TUE JUN 9 2015
SCZ045-091845-
INLAND BERKELEY SC-
156 PM EDT TUE JUN 9 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
245 PM EDT...
...MARINERS ON SOUTHEAST PORTION OF LAKE MARION SHOULD SEEK SAFE
HARBOR...
AT 155 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN LAKE MARION...OR 17 MILES NORTHWEST OF MONCKS CORNER...MOVING
EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. STEPHEN...SAINT STEPHEN...EASTERN LAKE MARION AND EADYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3350 7996 3343 7987 3342 7987 3340 7985
3333 8025 3338 8024 3339 8022 3345 8022
3344 8021 3345 8021 3346 8015 3345 8014
3348 8015 3350 8012
TIME...MOT...LOC 1755Z 257DEG 22KT 3341 8019
MTEEvent by event
16 thunderstorm wind, 4 hail, 3 lightning, 2 flash flood, 1 tornado. Local standard time, as filed.
Tornado, Berkeley
- When
- June 9, 1:25 PM EST to 1:30 PM EST
- Where
- Berkeley County, 2.7 mi SW of Russellville to 2.49 mi SW of Russellville
- Rating
- EF0
- Path length
- 0.21 mi
- Path width
- 25 yd
- Reported by
- Social Media
- Coordinates
- 33.370, -80.000
Several videos and pictures were taken of a waterspout on the northern end of Lake Moultrie. The waterspout did not make landfall.
Thunderstorm Wind, Dorchester
- When
- June 9, 2:30 PM EST to 2:31 PM EST
- Where
- Dorchester County, 7.07 mi WSW of Reevesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 33.180, -80.750
The South Carolina Highway Patrol reported a tree down on Wire Road near the Dorchester and Orangeburg county line.
Thunderstorm Wind, Colleton
- When
- June 9, 2:49 PM EST to 2:50 PM EST
- Where
- Colleton County, 3.11 mi NW of Canadys
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.080, -80.660
Law enforcement reported a tree down and blocking Interstate 95 near mile marker 67.5.
Thunderstorm Wind, Colleton
- When
- June 9, 2:53 PM EST to 2:54 PM EST
- Where
- Colleton County, 1.87 mi ENE of Padgetts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.080, -80.850
The South Carolina State Highway Patrol reported a tree down near the intersection of Lodge Highway and Sunflower Drive.
Thunderstorm Wind, Berkeley
- When
- June 9, 3:14 PM EST to 3:15 PM EST
- Where
- Berkeley County, 5.53 mi N of Wando
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.980, -79.820
The Berkeley County 911 Call Center reported a tree and power lines down on a mobile home along Highway 41.
Thunderstorm Wind, Berkeley
- When
- June 9, 3:30 PM EST to 3:31 PM EST
- Where
- Berkeley County, 1.5 mi SSE of Goose Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 32.960, -80.020
A tree was reported down off of Foster Creek Road in Hanahan Plantation subdivision.
Thunderstorm Wind, Charleston
- When
- June 9, 3:30 PM EST to 3:31 PM EST
- Where
- Charleston County, 1.16 mi E of Ladson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 32.980, -80.080
The South Carolina Highway Patrol reported a tree down along Interstate 26 near mile marker 205 westbound.
Thunderstorm Wind, Berkeley
- When
- June 9, 3:40 PM EST to 3:41 PM EST
- Where
- Berkeley County, 4.49 mi SSW of Huger
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.020, -79.810
Law enforcement reported a tree down on Highway 41 near Cainhoy Elementary School.
Thunderstorm Wind, Charleston
- When
- June 9, 3:41 PM EST to 3:42 PM EST
- Where
- Charleston County, 0.69 mi S of Hilldale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.920, -80.050
An NWS employee reported a 6 inch diameter oak tree branch about 6 to 8 ft long was down on Stall Road near Midland Park Road.
Hail, Charleston
- When
- June 9, 3:55 PM EST to 4:15 PM EST
- Where
- Charleston County, 1.35 mi WNW of Dupont
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.810, -80.070
A trained spotter reported 1 inch hail lasting 20 minutes approximately 1/2 mile south of West Ashley High School.
Flash Flood, Berkeley
- When
- June 9, 4:04 PM EST to 5:04 PM EST
- Where
- Berkeley County, 1.06 mi SSW of Inness to 1.7 mi NNE of Inness
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 32.967, -80.010
Berkeley County dispatch reported that Harbour Lake Road is closed between Lighthouse Drive and Pineshadow Drive. Multiple cars were flooded and water was starting to come up to buildings. Also, several cars were reported flooded near the intersection of River Avenue and Otranto. Other flooded roadways included Henry E Brown Jr Boulevard near Stanhope Road.
Hail, Charleston
- When
- June 9, 4:05 PM EST to 4:06 PM EST
- Where
- Charleston County, 0.9 mi NW of Dupont
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 32.810, -80.060
An off duty NWS employee relayed a picture of quarter size hail in the Carolina Bay subdivision.
Hail, Charleston
- When
- June 9, 4:06 PM EST to 4:07 PM EST
- Where
- Charleston County, 0.9 mi NW of Dupont
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.810, -80.060
A trained spotter reported nickel size hail along Glenn McConnell Parkway.
Hail, Charleston
- When
- June 9, 4:12 PM EST to 4:13 PM EST
- Where
- Charleston County, 1.81 mi NW of Dupont
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.820, -80.070
The media reported quarter size hail near the intersection of Glenn McConnell Parkway and Mary Ader Avenue.
Thunderstorm Wind, Charleston
- When
- June 9, 4:15 PM EST to 4:16 PM EST
- Where
- Charleston County, 1.5 mi NNW of Dupont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 32.820, -80.060
A large tree was reported down in Providence Commons.
Flash Flood, Charleston
- When
- June 9, 4:55 PM EST to 5:55 PM EST
- Where
- Charleston County, 0.39 mi WSW of Citadel to 0.37 mi W of Charleston
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.798, -79.956
Charleston City Police reported numerous roads closed due to flash flooding resulting from the heavy rainfall. These roads include Ashley Avenue, Bennett Street, President Street, Line Street, Fishburne Street , Rutledge Avenue, King Street, Huger Street, Septima Clark Parkway, and Bogard Street.
Thunderstorm Wind, Colleton
- When
- June 9, 5:15 PM EST to 5:16 PM EST
- Where
- Colleton County, 0.9 mi NE of Green Pond
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 32.740, -80.610
The South Carolina Highway Patrol reported a tree down near the intersection of Wood Road and Green Pond Highway.
Thunderstorm Wind, Beaufort
- When
- June 9, 6:42 PM EST to 6:43 PM EST
- Where
- Beaufort County, 1.75 mi E of Pritchardville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.230, -80.940
Law enforcement reported a tree down on Palmetto Bluff Road.
Lightning, Beaufort
- When
- June 9, 7:11 PM EST to 7:12 PM EST
- Where
- Beaufort County, 1.89 mi WNW of Forest Beach
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.160, -80.780
An emergency manager reported a structure fire due to lightning in the 9 block area of Ashton Cove on Hilton Head Island.
Thunderstorm Wind, Beaufort
- When
- June 9, 7:11 PM EST to 7:12 PM EST
- Where
- Beaufort County, Burton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.430, -80.720
An emergency manager reported trees down near the intersection of North Street and Ribaut Road.
Thunderstorm Wind, Jasper
- When
- June 9, 7:11 PM EST to 7:12 PM EST
- Where
- Jasper County, Limehouse
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.220, -81.070
Law enforcement reported a tree down on Shady Oak Circle.
Lightning, Beaufort
- When
- June 9, 7:16 PM EST to 7:17 PM EST
- Where
- Beaufort County, 1.81 mi NW of Bluffton
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.250, -80.890
An emergency manager reported a structure fire caused by lightning in the 20 block area of Ironwood Circle.
Thunderstorm Wind, Beaufort
- When
- June 9, 7:16 PM EST to 7:17 PM EST
- Where
- Beaufort County, 0.58 mi W of Scott
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.350, -80.630
The Beaufort County 911 Call Center reported a tree down near the 40 block of Candy Johnson Drive.
Thunderstorm Wind, Beaufort
- When
- June 9, 7:16 PM EST to 7:17 PM EST
- Where
- Beaufort County, 1.5 mi SSE of Yemassee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.660, -80.820
The Beaufort County 911 Call Center reported a tree down on Sheldon Church Road.
Thunderstorm Wind, Beaufort
- When
- June 9, 7:18 PM EST to 7:19 PM EST
- Where
- Beaufort County, 0.58 mi W of Scott
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.350, -80.630
An emergency manager reported trees down on Candy Johnson Drive.
Lightning, Beaufort
- When
- June 9, 7:40 PM EST to 7:41 PM EST
- Where
- Beaufort County, 8.04 mi SE of Frogmore
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.320, -80.470
An emergency manager reported a structure fire due to lightning in the 600 block area of Dolphin Road on Fripp Island.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, June 9, 20151 death · $5,000 · 1 in hail · 3 events
- Flash Flood and Flooding in Vermont, June 9 to 10, 2015$1.3 million · 5 events
- Flooding in Missouri, June 9 to 30, 2015$255,000 · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 9, 2015$178,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Georgia, June 9, 2015$103,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Texas, June 9, 2015$100,000 · 61 kt wind · 6 events
- Flood and Damaging Winds in Massachusetts, June 9, 2015$36,000 · 50 kt wind · 9 events
- Damaging Winds in Georgia, June 9, 20151 injured · $32,000 · 55 kt wind · 3 events
- Flash Flooding in Nevada, June 9 to 10, 2015$35,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 9, 2015$18,000 · 56 kt wind · 9 events
- Flash Flooding and Damaging Wind in North Carolina, June 9, 2015$20,000 · 50 kt wind · 3 events
- Tornado and Damaging Winds in New York, June 9, 2015EF0 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586580, 586589, 586500, 586501, 586518, 586524, 586530, 586536, 586545, 586466, 590978, 586467, 586468, 586470, 586551, 590984, 586554, 586556, 586472, 586557, 586558, 586474, 586564, 586566, 586568, 586490.